MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
PV-12-30-HELIX |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that the concerto coil pushwire was stuck in the instant detacher (id).The patient was undergoing an ovarian vein coil embolization procedure.The coil was successfully detached and implanted.
Additional Manufacturer Narrative
H3.Product analysis #705257781:equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) snap gauge (m-79527) as found condition: the instant detacher and concerto pusher were returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within two unsealed plastic pouches; within an opened concerto outer carton and within an opened concerto inner pouch.Visual inspection/damage location details: during evaluation, a portion of the pusher was found to be extending out from the instant detacher cap with the release wire broken from the pusher.An attempt was made to pull the pusher segment out from the instant detacher; however, the pusher was found to be stuck.The instant detacher was taken apart to evaluate the components.The pusher was found to not be stuck within the actuator.The pusher portion that was within the cap was found kinked, preventing it from exiting the cap hole.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean, but damaged (chipped).The release wire was found broken, and the distal pusher portion (including the coupler tube) were not returned for analysis.Testing/analysis: the outer diameter of the actuator interface was measured to be 0.01205¿ which is within specification (specifications: 0.01200" ± 0.00035").The inner diameter of the cap hole was measured to be 0.0136¿, which is within specification (specification: 0.0145¿ ± 0.0010¿).Conclusion: based on the device analysis, the customer report of ¿pusher stuck in instant detacher¿ was confirmed.The actuator interface was found bent within the cap, which would prevent the actuator interface from exiting the cap after detachment.The cause of the damage to the actuator interface could not be determined.It is possible the actuator interface became slightly bent prior to insertion into the instant detacher, causing the actuator interface to become bent further when it failed to enter the actuator.The instant detacher cap was found chipped, likely caused during the attempt to retract the actuator interface following detachment.No other irregularities were found with instant detacher or concerto pusher that would contribute towards the pusher stuck in instant detacher.There is no indication that the event is related to a potential manufacturing issue.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there no patient symptoms.The devices were prepared as indicated in ifu.The coil was deployed and patient treated.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.